MAUDE Adverse Event Report: AESCULAP AG FERGUSSON SUCT.CANN D:1.5MM WORK.L.200MM; INSTRUMENTS FOR NEUROSURGERY

AESCULAP AG FERGUSSON SUCT.CANN D:1.5MM WORK.L.200MM; INSTRUMENTS FOR NEUROSURGERY
Model Number GF380R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap (b)(4) that a fergusson suct.Cann d:1.5mm work.L.200mm (part # gf380r) was used during an ear, nose, throat (ent) surgery performed on an unknown date.According to the complainant, during the surgery, the needle broke.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although request, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
No patient hazard and no patient injury was reported.
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation results/ visual investigation: the investigation was carried out visually.The cannula was found to be broken and deformed.Investigations lead to the assumption that the broken off and deformed cannula was caused by an improper handling due to a mechanical overload situation.Due to the long lever and thin wall thickness of the cannula, careful handling is necessary for safe use.Excessive leverage may cause the cannula to break.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 3(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
FERGUSSON SUCT.CANN D:1.5MM WORK.L.200MM
Common Device Name
INSTRUMENTS FOR NEUROSURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11673295
Report Number9610612-2021-00303
Device Sequence Number3052189
Product Code GCX
UDI-Device Identifier04038653202317
UDI-Public4038653202317
Combination Product (Y/N)N
Initial Reporter CountryMK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF380R
Device Catalogue NumberGF380R
Device Lot Number51711257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1